Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 3, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 10, 2020, 3:42 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 3:42 AM PST (11:42 UTC)
- Expired
- Jan 10, 2020, 1:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
696 WWUS76 KSEW 101142 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 342 AM PST Fri Jan 10 2020 WAZ516-517-102100- /O.CAN.KSEW.HW.W.0001.000000T0000Z-200110T2100Z/ /O.NEW.KSEW.WI.Y.0003.200110T1142Z-200110T2100Z/ North Coast-Central Coast- Including the cities of Beaver, Clearwater, Forks, La Push, Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam 342 AM PST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ001-503-506-510-102100- /O.CON.KSEW.HW.W.0001.000000T0000Z-200110T2100Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- Including the cities of Friday Harbor, Bellingham, Mount Vernon, Anacortes, Sedro-Woolley, Burlington, and Port Townsend 342 AM PST Fri Jan 10 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South wind 25 to 45 mph with gusts to 60 mph. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 1 AM to 1 PM PST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
499 WWUS76 KSEW 101626 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 826 AM PST Fri Jan 10 2020 WAZ001-503-506-510-102100- /O.CON.KSEW.HW.W.0001.000000T0000Z-200110T2100Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 826 AM PST Fri Jan 10 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South wind 25 to 45 mph with gusts to 60 mph. * WHERE...San Juan County, Western Whatcom County, Western Skagit County and Admiralty Inlet Area. * WHEN...From 1 AM to 1 PM PST Friday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ WAZ516-517-102100- /O.CON.KSEW.WI.Y.0003.000000T0000Z-200110T2100Z/ North Coast-Central Coast- 826 AM PST Fri Jan 10 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph. * WHERE...North Coast and Central Coast. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 3:38 AM PST, 4 minutes earlier.
Area forecast discussion, Jan 10, 3:38 AM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
338 AM PST Fri Jan 10 2020
.SYNOPSIS...A strong front will move through Western Washington today.
The low pressure system associated with the front will move ashore
Saturday. Another vigorous weather system will reach the area on
Sunday as cold Fraser outflow begins. A modified arctic front will
move south through Western Washington Sunday evening. Next week will
see cold weather and a chance of snow.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...A vigorous front will move through
Western Washington today. Some areas might pick up an inch of wet snow
on the grass this morning, but as the southerly winds rapidly increase
the snow will turn to rain. The WRFGFS has a few hours of full gales
in the typically windier spots such as the east entrance to the Strait
and Bellingham Bay--areas near the water normally exposed to SSE wind
ought to be rather windy for awhile this morning. The front is well
out ahead of the associated low pressure center which will move ashore
around daybreak Saturday for a round of breezy showery weather and
increasing onshore flow into the afternoon. A period of Puget Sound
Convergence Zone activity is likely Saturday afternoon.
On Sunday a significant weather system will arrive just as cold air
begins to flow into the north portion of Western Washington. It is
likely that something around a 996mb low will move ashore over
northwest Washington or southern Vancouver island midday just as
the Fraser outflow lets loose--which will make snow likely for
the area around the San Juans and Bellingham. The modified arctic
front will move south through Western Washington Sunday evening.
.LONG TERM /MONDAY THROUGH THURSDAY/...This will be a period of
cold weather with a chance of snow. For now it looks like Monday
and Tuesday will see the weather lean toward dry and cold--strong
offshore flow with Fraser outflow should continue. Subzero wind
chills will be a factor up around Bellingham. For Wednesday or
Thursday a weather system will probably moderate temperatures and
bring an increasing chance of snow but that system could be weak
as it splits and mostly heads into California.
&&
.AVIATION...Westerly flow aloft becoming southwest this afternoon
behind a frontal system. Flow aloft becoming northwesterly early
Saturday morning with an upper level trough moving through Western
Washington Friday evening.
Ceilings in the 1000 to 2000 feet range with isolated ceilings
below 1000 feet this morning. Precipitation type snow or rain and
snow mixed from about Seattle northward with local visibilities
1-3sm in light snow. Precipitation will change to rain all areas
15z-18z. Ceilings improving slightly behind the front this
afternoon but remaining below 3000 feet.
KSEA...Ceilings in the 1000 to 2000 foot range this morning.
Precipitation type snow until around 16z when the snow changes to
rain. No accumulations forecast. Steady rain coming to an end
midday with scattered showers this afternoon and evening. Ceilings
improving slightly but remaining below 3000 feet. South wind 6 to
10 knots increasing to 12 to 18 knots with gusts to 25 knots late
morning into the evening hours. Winds easing overnight. Felton
&&
.MARINE...A strong front will bring gale force winds this morning
to a portion of the waters with small craft advisory winds over
the remainder of the waters. Winds will ease this afternoon.
Strong onshore flow will follow later tonight into Saturday.
Meanwhile, seas will be rising as a large swell train reaches the
WA coast (seas building to 20-24 feet on Saturday). Another
vigorous frontal system will bring more gales to the coast on
Sunday. Fraser River outflow winds are expected to develop on
Sunday with gale force northeast winds over the Northern Inland
waters through at least Monday night.
The combination of high astronomical tide, strong onshore winds
and low pressure will result in minor tidal overflow on Friday,
especially in Aberdeen. High tide at Aberdeen is around 11:36 AM
PST at 11.4 feet. The tidal anomaly is 1 to 1.5 feet. High water
levels in the Chehalis River will contribute to minor flooding in
Aberdeen. Felton
&&
.HYDROLOGY...Flooding continues on the lower Chehalis River but the
river will fall below flood stage this afternoon. Expect the Skokomish
river to rise above flood stage tonight. There might be enough rain
to increase the threat of landslides for the lower elevations while
heavy snow falls in in the mountains. Cold weather next week will
allow all the rivers to recede as the snow level drops to sea level.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning until 10 AM PST Saturday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties.
Flood Watch from this evening through Saturday morning for Hood
Canal Area-Lower Chehalis Valley Area-Olympics.
High Wind Warning until 1 PM PST this afternoon for Admiralty
Inlet Area-San Juan County-Western Skagit County-Western
Whatcom County.
Wind Advisory until 1 PM PST this afternoon for Central Coast-
North Coast.
Coastal Flood Advisory from 9 AM this morning to 3 PM PST this
afternoon for Central Coast-North Coast.
Winter Storm Warning until 4 AM PST Saturday for Olympics.
PZ...Small Craft Advisory from 10 AM this morning to 4 PM PST
Saturday for Grays Harbor Bar.
Gale Warning until 7 PM PST Saturday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Gale Warning until 4 PM PST this afternoon for Admiralty Inlet-
East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
Inland Waters Including The San Juan Islands.
Small Craft Advisory from noon today to 6 PM PST Saturday for
West Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until noon PST today for West Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 4 PM PST this afternoon for Central
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 AM PST Saturday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Jan 10, 3:38 AM PST, 4 minutes before
Special Weather Statement National Weather Service Seattle WA 338 AM PST Fri Jan 10 2020 WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-102345- San Juan County-Western Whatcom County-Southwest Interior- Western Skagit County-Everett and Vicinity-Tacoma Area- Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area- Olympics-Eastern Strait of Juan de Fuca- Western Strait of Juan De Fuca-North Coast-Central Coast- East Puget Sound Lowlands-Bellevue and Vicinity- Seattle and Vicinity-Bremerton and Vicinity- Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 338 AM PST Fri Jan 10 2020 ...WESTERN WASHINGTON WILL SEE A COLD WEATHER PATTERN SET UP ON SUNDAY AND THERE WILL BE A CHANCE OF LOWLAND SNOW INTO NEXT WEEK... Cold air will be shifting south through British Columbia over the weekend. A weather system on Sunday will arrive as cold Fraser outflow develops. Precipitation should change to snow around Whatcom county and the San Juans on Sunday. Cold wind chill will develop and blowing snow with poor visibility will be possible into early next week in the Bellingham area and San Juans. The cold air will spread south through the rest of Western Washington Sunday night. The leading edge of this cold air is called a modified arctic front. It is not unusual for snow to fall with this type of cold front as it moves south down the I-5 corridor. Snow amounts tend to be light with modified arctic fronts but falling temperatures can lead to icy roads after even light snowfall. Another area that can see enhanced snowfall during Fraser outflow is around Port Angeles and along the Strait of Juan de Fuca. Cold air picks up moisture as it crosses the northern inland waters and snow falls in the northerly flow as it pushes into the north portion of the Olympics. Areas along the coast and across Southwest Washington will not avoid the cold snap developing early next week. A weather system moving into Oregon on Monday could affect southwest Washington. Stay tuned to updated weather forecasts and prepare for potential wintry weather. www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:13 PM PST | Flood Watch | SEW | Mason | 39 hr |
| Jan 10, 3:48 AM PST | High Surf Advisory | SEW | 12 hr | |
| Jan 10, 3:51 PM PST | Gale Watch | SEW | 10 hr |
Nearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.